Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 72, NWS Tulsa, OK

May 15, 2018Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2018, 5:40 PM CDT for Craig County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2018, 5:40 PM CDT (22:40 UTC)
Expired
May 15, 2018, 6:14 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Craig County, OK

The radar

The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WUUS54 KTSA 152240
SVRTSA
OKC035-152330-
/O.NEW.KTSA.SV.W.0072.180515T2240Z-180515T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
540 PM CDT TUE MAY 15 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Craig County in northeastern Oklahoma...

* Until 630 PM CDT

* At 540 PM CDT, a severe thunderstorm was located 3 miles northwest
  of Welch, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Welch...                          Bluejacket...
  Pyramid Corners...                

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3689 9500 3678 9500 3672 9516 3694 9526
      3700 9511
TIME...MOT...LOC 2240Z 327DEG 11KT 3691 9514 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
594 
WWUS54 KTSA 152259
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
559 PM CDT TUE MAY 15 2018

OKC035-152330-
/O.CON.KTSA.SV.W.0072.000000T0000Z-180515T2330Z/
Craig OK-
559 PM CDT TUE MAY 15 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN CRAIG COUNTY...

At 559 PM CDT, a severe thunderstorm was located near Welch, moving
south at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations in or near the path include...
Welch...                          Bluejacket...
Pyramid Corners...                

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3689 9500 3678 9500 3672 9516 3692 9523
      3695 9506
TIME...MOT...LOC 2259Z 337DEG 7KT 3689 9514 

HAIL...0.88IN
WIND...60MPH
 
$$

Lacy
019 
WWUS54 KTSA 152314
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
614 PM CDT TUE MAY 15 2018

OKC035-152324-
/O.CAN.KTSA.SV.W.0072.000000T0000Z-180515T2330Z/
Craig OK-
614 PM CDT TUE MAY 15 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3689 9500 3678 9500 3672 9516 3692 9523
      3695 9506
TIME...MOT...LOC 2313Z 327DEG 11KT 3685 9511 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:10 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 15, 3:10 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Tue May 15 2018

.DISCUSSION...
Cluster of strong to severe storms continues to push across
south central Oklahoma while new storms have developed across
southeast Oklahoma near McAlester this afternoon. These storms
will present a severe threat for large hail or damaging winds for
the next few hours as they move across the area. Areas across
northeast Oklahoma and northwest Arkansas should stay dry for the
evening hours.

A shortwave trough noted in afternoon water vapor imagery is
approaching the Four Corners region and helping storms develop
over the higher terrain. Global models have picked up on this
feature and bring the remnants of this afternoon's convection as
an MCS through eastern Oklahoma and western Arkansas overnight
tonight into Wednesday morning. Temperatures on Wednesday, like
today, will be lower than the past few both due to convective
related cloud cover and the cold front which will be sagging
south of the area by Wednesday night.

Heights begin to rise for Thursday which will bring lower storm
chances and warmer temps. There is some indication that more
showers and storms could form Friday afternoon on the periphery of
the upper ridge but will leave out of the forecast for now given
rising mid level temps. Highs on Friday and Saturday will be back
in the 90s again.

Stronger front will arrive Saturday night into Sunday bringing
another chance for showers and storms and cooler temperatures for
Sunday/Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  83  64  88 /  20  30  20  10
FSM   66  86  65  89 /  20  30  20  10
MLC   65  84  64  87 /  20  30  20  10
BVO   63  83  62  87 /  20  30  20  10
FYV   62  81  61  84 /  20  30  20  10
BYV   62  81  61  83 /  20  30  20  10
MKO   65  82  63  86 /  20  30  20  10
MIO   64  82  62  85 /  20  30  20  10
F10   65  82  64  86 /  20  30  20  10
HHW   67  85  65  88 /  20  30  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....06

CORFIDI
Hazardous weather outlook, May 15, 4:46 PM CDT, 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CDT Tue May 15 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CDT Tue May 15 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon into Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Mainly southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A cluster of thunderstorms will continue to spread to the southeast across
southeast Oklahoma into the early evening hours. Isolated thunderstorms
will also be possible across the remainder of the area. Any of these storms
will be capable of becoming strong to severe with large hail and damaging winds
the concern. Additional thunderstorms could be possible late Tonight as a thunderstorm
complex is expected to develop well west of the area and approach the area late
Tonight into early Wednesday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
SATURDAY through MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A weak upper level trough and residual boundaries left from
previous convection will maintain thunderstorm chances on
Wednesday. Ridging aloft will bring a return to hot and dry
weather Thursday and Friday. A frontal boundary will bring another
round of thunderstorm potential mainly toward the latter part of
the upcoming weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 15, 4:19 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
419 PM CDT TUE MAY 15 2018

OKZ049-152200-
Pushmataha OK-
419 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PUSHMATAHA COUNTY UNTIL
500 PM CDT...

At 419 PM CDT, strong thunderstorms were located along a line
extending from near Stanley to 8 miles northwest of Snow to 2 miles
west of Dunbar to 3 miles south of Daisy to 10 miles east of
Stringtown. Movement was east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Clayton...                        Clayton Lake State Park...
Snow...                           Tuskahoma...
Stanley...                        Moyers...
Nashoba...                        Kosoma...
Kellond...                        Dunbar...
Eubanks...                        Darwin...
Finley...

LAT...LON 3450 9578 3451 9567 3457 9567 3460 9557
      3460 9552 3461 9551 3463 9544 3461 9513
      3446 9517 3439 9522 3430 9540 3422 9578
TIME...MOT...LOC 2119Z 277DEG 16KT 3457 9547 3450 9548 3447 9561 3448
9573 3447 9586

Lacy
Special weather statement, May 15, 4:35 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT TUE MAY 15 2018

OKZ049-053-152200-
Choctaw OK-Pushmataha OK-
435 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 500 PM CDT...

At 435 PM CDT, a strong thunderstorm was located 3 miles south of
Cloudy, moving east at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Rattan...                         Cloudy...
Oleta...                          Corinne...
Sobol...

LAT...LON 3417 9552 3431 9549 3436 9513 3424 9513
      3424 9515 3416 9515 3416 9516 3410 9516
TIME...MOT...LOC 2135Z 262DEG 9KT 3425 9530

Lacy
Special weather statement, May 15, 4:51 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 PM CDT TUE MAY 15 2018

OKZ049-053-152230-
Choctaw OK-Pushmataha OK-
451 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 530 PM CDT...

At 450 PM CDT, strong thunderstorms were located near Antlers and 8
miles south of Lane. Movement was east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Fort Towson...                    Sawyer...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Raymond Gary State Park...
Fallon...                         Swink...
Apple...                          Speer...
Dela...                           Unger...
Gay...

LAT...LON 3413 9595 3414 9596 3415 9598 3416 9578
      3421 9578 3423 9557 3410 9516 3397 9516
      3394 9565
TIME...MOT...LOC 2150Z 292DEG 44KT 3420 9561 3419 9595

Lacy
Special weather statement, May 15, 5:17 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
517 PM CDT TUE MAY 15 2018

OKZ057-058-152300-
Craig OK-Ottawa OK-
517 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRAIG AND
NORTHWESTERN OTTAWA COUNTIES UNTIL 600 PM CDT...

At 516 PM CDT, a strong thunderstorm was located near Chetopa, moving
southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Miami...                          Commerce...
Welch...                          Bluejacket...

LAT...LON 3691 9481 3675 9508 3700 9522 3700 9492
TIME...MOT...LOC 2216Z 323DEG 18KT 3703 9514

Lacy
Special weather statement, May 15, 5:31 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 PM CDT TUE MAY 15 2018

OKZ053-152300-
Choctaw OK-
531 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
600 PM CDT...

At 531 PM CDT, a strong thunderstorm was located 9 miles south of
Sawyer, moving east at 30 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Ord...                            Frogville...
Huskey...

LAT...LON 3387 9545 3388 9546 3389 9546 3387 9550
      3389 9551 3389 9552 3399 9547 3394 9525
      3389 9526 3390 9526 3391 9527 3390 9528
      3388 9528 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 2231Z 291DEG 26KT 3389 9543

Lacy
Special weather statement, May 15, 5:36 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
536 PM CDT TUE MAY 15 2018

OKZ057-152300-
Craig OK-
536 PM CDT TUE MAY 15 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAIG COUNTY UNTIL 600 PM
CDT...

At 536 PM CDT, a strong thunderstorm was located 8 miles north of
White Oak, moving southeast at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Vinita...

This includes Interstate 44 between mile markers 280 and 290.

LAT...LON 3671 9536 3682 9527 3676 9500 3654 9513
TIME...MOT...LOC 2236Z 294DEG 17KT 3674 9524

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:34 PM CDTSevere Thunderstorm WarningTSAOsage41 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningTSAOsage50 min
May 14, 8:49 PM CDTAreal Flood AdvisoryTSAOsage3 hr
May 14, 8:57 PM CDTSevere Thunderstorm WarningTSAOsage24 min
May 14, 9:54 PM CDTSevere Thunderstorm WarningTSAOsage66 min
May 14, 10:27 PM CDTFlash Flood WarningTSAOsage4 hr
May 14, 10:32 PM CDTSevere Thunderstorm WarningTSAOsage, Washington58 min
May 14, 11:04 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington56 min
May 14, 11:54 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers51 min
May 15, 12:15 AM CDTSpecial Weather StatementTSAOsage60 min
May 15, 12:18 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa, Rogers27 min
May 15, 12:38 AM CDTSevere Thunderstorm WarningTSAOsage37 min
May 15, 12:45 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Osage, Rogers, Tulsa, Wagoner and 1 more45 min
May 15, 1:10 AM CDTSpecial Weather StatementTSAWashington35 min
May 15, 1:25 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Mayes, Muskogee, Rogers, Tulsa and 1 more50 min
May 15, 2:01 AM CDTAreal Flood AdvisoryTSAMayes, Rogers, Tulsa, Wagoner3 hr
May 15, 2:09 AM CDTSpecial Weather StatementTSACherokee, Wagoner36 min
May 15, 2:23 AM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner42 min
May 15, 2:58 AM CDTSpecial Weather StatementTSAMuskogee47 min
May 15, 3:23 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Sequoyah67 min
May 15, 3:51 AM CDTSpecial Weather StatementTSALeFlore, Sequoyah54 min
May 15, 3:52 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pushmataha68 min
May 15, 2:13 PM CDTSpecial Weather StatementTSAPittsburg32 min
May 15, 2:22 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
May 15, 2:52 PM CDTSevere Thunderstorm WarningTSAPittsburg38 min
May 15, 3:26 PM CDTSpecial Weather StatementTSAPittsburg49 min
May 15, 3:38 PM CDTSpecial Weather StatementTSAPushmataha37 min
May 15, 3:47 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha43 min
May 15, 4:19 PM CDTSpecial Weather StatementTSAPushmataha41 min
May 15, 4:35 PM CDTSpecial Weather StatementTSAPushmataha25 min
May 15, 4:40 PM CDTSevere Thunderstorm WarningTSAPushmataha34 min
May 15, 4:51 PM CDTSpecial Weather StatementTSAChoctaw39 min
May 15, 5:17 PM CDTSpecial Weather StatementTSAOttawa43 min
May 15, 5:23 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
May 15, 5:31 PM CDTSpecial Weather StatementTSAChoctaw29 min
May 15, 5:36 PM CDTSpecial Weather StatementTSACraig24 min
May 15, 6:16 PM CDTSpecial Weather StatementTSACraig29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.